Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 105, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 26, 2015, 8:57 PM CDT for Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2015, 8:57 PM CDT (01:57 UTC)
- Expired
- May 27, 2015, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2534 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:02 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 26, 7:02 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 702 PM CDT TUE MAY 26 2015 .AVIATION... THE THUNDERSTORM CLUSTER BETWEEN KSPS /WICHITA FALLS/...KABI /ABILENE/....AND KMWL /MINERAL WELLS/ WILL CONTINUE TO MOVE EAST WHILE SOME OF THE CELLS ON THE SOUTHERN END OF THE AREA ARE TURNING TO THE RIGHT. THE STRONGEST STORMS WILL MOVE SOUTH OF THE METROPLEX TAF SITES. HAVE PLACED VCTS IN THE METROPLEX TAFS FOR THE 02-04Z PERIOD...AND WILL UPDATE LATER AS NEEDED. NOTE THAT EVEN THOUGH THE STORMS ARE OVER 60 MILES WEST OF KDFW...ANVIL LIGHTNING IS NOTED AS FAR EAST AS TARRANT COUNTY. MVFR CEILINGS ARE EXPECTED TO DEVELOP BY MIDNIGHT CDT /05Z/ WITH IFR CEILINGS ALONG WITH AREAS OF FOG BY 09Z. AN IMPROVEMENT TO MVFR SHOULD OCCUR BY 16Z WEDNESDAY...WITH VFR CONDITIONS RETURNING BY 20Z. THERE IS A LOW CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON/EARLY EVENING...SO HAVE PLACED VCTS FOR THE 27/20Z-28/01Z PERIOD. 58 && .PREV DISCUSSION... /ISSUED 320 PM CDT TUE MAY 26 2015/ A CONTINUATION OF THE ACTIVE WEATHER PATTERN IS EXPECTED THROUGH AT LEAST THE FIRST PART OF NEXT WEEK...AS SEVERAL EMBEDDED SHORTWAVES RIDE ALONG THE UPPER LEVEL TROUGH SITUATED OVER THE WESTERN CONUS. RAIN CHANCES REMAIN IN THE FORECAST THROUGH MONDAY WITH TEMPERATURES NEAR TO SLIGHTLY BELOW SEASONAL NORMALS. UPPER LEVEL RIDGING APPEARS TO MOVE INTO NORTH TEXAS BY TUESDAY OF NEXT WEEK...WHICH WOULD GIVE US SOME REPRIEVE FROM THE SHOWERS AND STORMS BY MID-WEEK. THE MORNING FOG/DRIZZLE HAS DISSIPATED ACROSS THE REGION...AND THE LOW CLOUDS HAVE BEGUN TO LIFT AND SCATTER OUT. THIS HAS ALLOWED AMPLE SUNSHINE TO FILTER INTO THE AREA...WHICH HAS INCREASED THE TEMPERATURES AND INSTABILITY ACROSS NORTH TEXAS. CAPE VALUES HAVE ALREADY RISEN TO OVER 2000 J/KG ACROSS MUCH OF NORTH AND CENTRAL TEXAS. ADDITIONALLY...A BROAD DRY LINE IS PRESENTLY DRAPED ACROSS WEST TEXAS AND INTO THE TEXAS PANHANDLE...AND ANOTHER SURFACE BOUNDARY WAS PRESENT ACROSS WESTERN NORTH TEXAS. BOTH FEATURES PROVIDE CONFLUENCE AND WILL LEAD TO STORM INITIATION THIS AFTERNOON. WITH BREEZY SOUTHERLY FLOW ACROSS NORTH AND CENTRAL TEXAS TODAY...DEWPOINTS HAVE CLIMBED INTO THE UPPER 60S TO LOWER 70S AS WELL. THESE INGREDIENTS COMBINE TO INCREASE STORM CHANCES ACROSS OUR AREA THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA TO BE AFFECTED BY STORMS WILL BE AREAS ALONG AND WEST OF A GOLDTHWAITE...TO DALLAS...TO BONHAM LINE. IT SHOULD BE POINTED OUT THAT STORM COVERAGE IS NOT EXPECTED TO BE WIDESPREAD...SO NOT EVERYONE WILL SEE STORMS. HOWEVER...CONDITIONS ARE FAVORABLE FOR ANY STORM THAT DEVELOPS TO QUICKLY BECOME SEVERE. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE ALL POSSIBLE. WITH AMPLE LOW LEVEL MOISTURE...HEAVY RAINFALL SHOULD ALSO BE EXPECTED WITH ANY OF THESE STORMS. THIS COULD LEAD TO LOCALIZED FLASH FLOODING CONCERNS...AS SOIL MOISTURE IS VERY HIGH AT THE PRESENT TIME. WHILE STORM CHANCES ON WEDNESDAY ARE NOT VERY HIGH BECAUSE THE UPPER LEVEL SUPPORT IS NOT TOO STRONG...ISOLATED SHOWERS AND STORMS ARE POSSIBLE. THE NEXT STRONG SHORTWAVE COMES INTO PLAY ON THURSDAY AND INTO FRIDAY...AND IS EXPECTED TO RESULT IN WIDESPREAD SHOWERS AND STORMS FOR NORTH AND CENTRAL TEXAS. WE WILL HAVE TO KEEP AN EYE ON THIS TIME FRAME REGARDING FLOODING POTENTIAL...SINCE THE AREA CANNOT TAKE ON TOO MUCH MORE WATER WITHOUT CAUSING PROBLEMS. AS THE UPPER LEVEL TROUGH PUSHES EAST THIS WEEKEND...EXPECT A COLD FRONT TO PUSH THROUGH NORTH TEXAS SATURDAY NIGHT...AND BRING WITH IT RENEWED RAIN CHANCES AND SLIGHTLY COOLER TEMPERATURES. HOWEVER...AFTER THIS FEATURE PASSES THROUGH...RIDGING AND SUBSIDENCE SHOULD DOMINATE AND HELP US DRY OUT...FOR AT LEAST A DAY OR TWO EARLY NEXT WEEK. AJS && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 87 70 85 70 / 30 30 20 40 40 WACO, TX 72 88 72 85 71 / 20 20 20 30 30 PARIS, TX 68 82 69 84 69 / 40 30 30 30 30 DENTON, TX 69 86 70 84 69 / 40 30 20 40 40 MCKINNEY, TX 70 85 70 85 69 / 40 30 20 40 40 DALLAS, TX 72 88 72 85 71 / 30 30 20 40 40 TERRELL, TX 72 87 71 86 71 / 30 30 20 30 30 CORSICANA, TX 72 86 71 85 71 / 20 20 20 30 30 TEMPLE, TX 71 88 72 85 71 / 20 20 20 30 30 MINERAL WELLS, TX 69 87 70 83 67 / 70 20 20 40 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/58
Hazardous weather outlook, May 26, 3:37 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT TUE MAY 26 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 337 PM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT... ESPECIALLY NORTHWEST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE. SOME OF THE STORMS MAY BECOME SEVERE...ESPECIALLY THROUGH THE EVENING. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW TORNADOES WILL ALSO BE POSSIBLE. . .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY THROUGH MONDAY WITH THE BEST STORM CHANCES FRIDAY THROUGH SATURDAY NIGHT. THERE WILL BE A POTENTIAL FOR SEVERE THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAINFALL MAY ALSO ACCOMPANY SOME OF THE STORMS WHICH COULD RESULT IN FLASH FLOODING AND ENHANCE THE ONGOING RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING... ESPECIALLY NORTHWEST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE.
In the hours before
Local storm report, May 26, 7:43 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 E GORDON 32.55N 98.30W
05/26/2015 E1.75 INCH PALO PINTO TX TRAINED SPOTTER
TIME ESTIMATED.Local storm report, May 26, 7:45 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 4 E GORDON 32.55N 98.30W
05/26/2015 E80 MPH PALO PINTO TX TRAINED SPOTTER
TIME ESTIMATED.Local storm report, May 26, 7:48 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 E GORDON 32.55N 98.30W
05/26/2015 PALO PINTO TX TRAINED SPOTTER
12 INCH IN DIAMETER TREES SNAPPED. A FEW TREES UPROOTED.
TIME ESTIMATED.Local storm report, May 26, 7:52 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD 5 NW SANTO 32.65N 98.28W
05/26/2015 PALO PINTO TX TRAINED SPOTTER
FM4 BETWEEN SANTO AND PALO PINTO CLOSE DUE TO HIGH WATER
AND MUD SLIDELocal storm report, May 26, 7:53 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD 3 N GORDON 32.59N 98.37W
05/26/2015 PALO PINTO TX TRAINED SPOTTER
FM16 3 MILES NORTH OF GORDON CLOSED DUE TO HIGH WATERLocal storm report, May 26, 8:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL MORTON VALLEY 32.47N 98.82W
05/26/2015 E1.00 INCH EASTLAND TX LAW ENFORCEMENT
QUARTER SIZE HAIL AT MORTON VALLEYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:12 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Stephens | 3 hr |
| May 26, 7:22 PM CDT | Special Weather Statement | FWD | Jack | 38 min |
| May 26, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 67 min |
| May 26, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 62 min |
| May 26, 7:44 PM CDT | Tornado Warning | FWD | Erath | 31 min |
| May 26, 7:48 PM CDT | Tornado Warning | FWD | Eastland | 42 min |
| May 26, 8:05 PM CDT | Flash Flood Warning | FWD | Eastland, Erath | 3 hr |
| May 26, 8:31 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Stephens | 3 hr |
| May 26, 8:40 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| May 26, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 62 min |
| May 26, 9:05 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| May 26, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 66 min |
| May 26, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 64 min |
| May 26, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 58 min |
| May 26, 9:21 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 26, 9:29 PM CDT | Flash Flood Warning | FWD | Comanche, Eastland, Erath | 5 hr |
| May 26, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 51 min |
| May 26, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 62 min |
| May 26, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 57 min |
| May 26, 10:09 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| May 26, 10:23 PM CDT | Special Weather Statement | FWD | Van Zandt | 52 min |
| May 26, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton | 61 min |
| May 26, 10:32 PM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| May 26, 10:34 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 56 min |
| May 26, 10:42 PM CDT | Areal Flood Advisory | FWD | Bosque, Comanche, Erath, Hamilton | 3 hr |
| May 26, 11:03 PM CDT | Flash Flood Warning | FWD | Hood, Johnson, Somervell | 3 hr |
| May 26, 11:15 PM CDT | Flash Flood Warning | FWD | Kaufman, Van Zandt | 3 hr |
| May 26, 11:22 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, Hill, McLennan | 53 min |
| May 26, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 65 min |
| May 26, 11:26 PM CDT | Areal Flood Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 6 hr |
| May 26, 11:47 PM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| May 26, 11:58 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 62 min |
| May 27, 12:16 AM CDT | River Flood Warning | FWD | Comanche | 6 days |
| May 27, 12:22 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| May 27, 12:29 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 61 min |
| May 27, 12:36 AM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Limestone, Navarro | 3 hr |
| May 27, 12:39 AM CDT | Special Weather Statement | FWD | Falls, Freestone, Limestone, McLennan, Navarro | 51 min |
| May 27, 12:42 AM CDT | Areal Flood Advisory | FWD | Henderson | 4 hr |
| May 27, 12:45 AM CDT | River Flood Warning | FWD | Palo Pinto | 7 days |
| May 27, 12:45 AM CDT | River Flood Warning | FWD | Parker | 9 days |
| May 27, 12:46 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, McLennan | 59 min |
| May 27, 12:56 AM CDT | Areal Flood Advisory | FWD | Falls, Limestone, McLennan | 3 hr |
| May 27, 1:12 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone | 3 hr |
| May 27, 1:35 AM CDT | Special Weather Statement | FWD | Anderson, Bell, Falls, Freestone, Leon, Milam and 1 more | 40 min |
| May 27, 1:48 AM CDT | Special Weather Statement | FWD | Dallas, Kaufman, Rockwall, Tarrant | 27 min |
| May 27, 2:15 AM CDT | Areal Flood Warning | FWD | Kaufman, Van Zandt | 3 hr |
| May 27, 2:21 AM CDT | Special Weather Statement | FWD | Lampasas | 39 min |
| May 27, 2:37 AM CDT | Areal Flood Advisory | FWD | Bell, Leon, Milam, Robertson | 3 hr |
| May 27, 3:22 AM CDT | River Flood Warning | FWD | Hamilton | 31 hr |
| May 27, 3:30 AM CDT | Areal Flood Advisory | FWD | Coryell | 3 hr |
| May 27, 3:43 AM CDT | Special Weather Statement | FWD | McLennan | 47 min |
| May 27, 3:51 AM CDT | Special Weather Statement | FWD | Bell | 39 min |
| May 27, 4:29 AM CDT | River Flood Warning | FWD | Comanche | 18 hr |
| May 27, 6:06 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| May 27, 7:55 AM CDT | River Flood Warning | FWD | Stephens | 18 hr |
| May 27, 8:35 AM CDT | River Flood Warning | FWD | Hunt | 50 hr |
| May 27, 8:59 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| May 27, 10:26 AM CDT | River Flood Warning | FWD | Coryell | 6 days |
| May 27, 2:37 PM CDT | Special Weather Statement | FWD | Freestone | 38 min |
| May 27, 2:46 PM CDT | Special Weather Statement | FWD | Young | 44 min |
| May 27, 3:06 PM CDT | Severe Thunderstorm Warning | FWD | Young | 54 min |
| May 27, 3:28 PM CDT | Areal Flood Advisory | FWD | Young | 2 hr |
| May 27, 4:10 PM CDT | Special Weather Statement | FWD | Palo Pinto | 50 min |
| May 27, 4:15 PM CDT | Special Weather Statement | FWD | Hamilton | 45 min |
| May 27, 4:58 PM CDT | Special Weather Statement | FWD | Hood | 47 min |
| May 27, 5:09 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 51 min |
| May 27, 5:53 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 52 min |
| May 27, 6:29 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 46 min |
| May 27, 6:44 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 12 min |
| May 27, 6:46 PM CDT | Special Weather Statement | FWD | Navarro | 44 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.